... source of the tachychardia till August but Ive been on Atenelol for over a year. The doctor just increased my dose and I'm afraid of what happens when I try to get off the drug. Could there be a rebound effect when I try to taper off of Atenelol? In otherwords, could things be worse after coming off Atenelol? Can someone become dependant on Atenelol after chronic use? Thank you
It can cause some unpleasant effects if you try to stop suddenly like chest pain and fast pounding heart but if you taper down these effects can be avoided. Just be sure that you taper and not try to stop cold turkey. If you experience effects, let your Dr know so that you can taper slowly. It is not an addictive medication but it does need to be withdrawn slowly.
I also take Atenolol for the exact same reason. Have been on it since 1994 and doubt I will ever get off it because just missing 1 or 2 nights makes my tachy come back. Very unpleasant as I also suffer panic disorder which always starts with the tachy. I've always just been on 25mg at night. Tried an increase once but my pulse went too low so am sticking to the 25mg.
- Atenolol Information for Consumers
- Atenolol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Atenolol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 5 Apr 2012 • 2 answers
Updated 18 Dec 2013 • 4 answers
Updated 5 Oct 2014 • 1 answer
Updated 17 Oct 2014 • 2 answers
Updated 27 Jan 2016 • 2 answers